+ Reply
Log in or Register to participate in these discussions
Joint Pain from ADT
DSJ
8 Posts

Interested in hearing from others who have found a solution to joint pain while on ADT (lupron, eligard). What works. My primary complaint is with pain in my left knee but experience some pain in fingers as well as trigger finger in one finger.

8 Replies
Roy L.
334 Posts

Hey @DSJ I have been on Lupron for 2.5 years and thankfully joint pain is one side effect that has missed me. Have you tried heat or cold? Hope you can find something to help, maybe check with oncologist or urologist.

Roy

Runner Girl
2044 Posts

@DSJ

I'm sorry you're having joint pain from the meds. As @Roy L. has mentioned you should discuss this with your doctor.

While I was on Tamoxifen for my breast cancer I had terrible pain in my legs and feet. I was able to mitigate the pain completely with acupuncture. One 30 minute treatment every 3 weeks and I was great.

I hope you can resolve the pain soon.

Runner Girl

@DSJ

I'm sorry to hear you are experiencing pain. Is your Doc aware? Have you tried anything to date?

I thought you might find this info helpful:

Complementary therapies for pain | Canadian Cancer Society

Pain Relief: A guide for people with cancer

I hope this info helps you have a conversation with your healthcare team.

Lacey

DSJ
8 Posts

Thanks Roy. I am working through the whole list of side effects. Initially really bad headaches, memory loss, muscle loss, loss of libido, hot flashes, and now joint pain. I'm sure I'll find a way to either defeat it or tolerate it but looking for short cuts if they exist. Thanks again.

DSJ
8 Posts

Thanks Lacey. Appreciate your kind thoughts. Here's the thing, it isn't pain caused by cancer but it is the absence of testosterone that causes the pain. Little did I know is that testosterone is essential for good joint health and movement and is important for healing in general. I already had arthritis in the knees but this worsened it. Working on various stretches and exercises that help. Calling the triage line at PMH is on my to do list.

@DSJ

I'm glad you are reaching out to the triage line.

Let us know what you find out,

Lacey

Bluenoser13
44 Posts

Hi @DSJ

I too, have been told my joint pain isn’t from the PCa. Have you been prescribed any calcium pills? I take 500 mg twice a day. Like you, my knees are full of arthritis now and on the humid and damp days I can’t move as smooth as I use to move. My hips are sore too when I sit too long. My doctor recommended using Volteren rub on my knees but that didn’t help. He’s sending me for X-rays so he can see the impact my meds are having on them. I’m on Zoladex shots every three months and daily Erleada. (almost a year on ADT for me) I try and stay active by walking most days or on my stationary bike. Exercise can not only help with the pain and movement but also it’s a great way to clear your mind and makes me feel better in general.
ps: the hot flashes are pain in the butt but the winter is coming and hopefully that will help. lol! Stay positive and stay safe.

DSJ
8 Posts

Thanks for sharing. Agree on the beneficial effects of exercise. I do about 45 minutes of stretching nearly every morning and 4 hours of weight lifting twice a week. I was walking about 6 km per day but when my knees started aching I put that on hold and now miss it. Same for the stationary bike. Now gaining weight - another side-effect of Eligard.

I have been using Voltaren from time to time and it is effective but it has some potentially nasty side effects if used too often. Last night I took two Tylenol and woke up with no pain! So far so good. Maybe that is the answer. I did find Tylenol recommended for dealing with pain produced associated with Eligard in one of the government websites. I just don't like Tylenol because when it is metabolized in the liver it is converted into a carcinogen.

I'm wondering if anybody has any experience with Genacol? An over the counter joint pain relief medication. If I do try it I'll let you know how it goes.

Regarding the hot flush (or flash) these were really annoying at first but I've learned to tolerate these like a pesky fly in the house that just can't be gotten rid of. Also, after 3-4 months the frequency and severity declines it seems.

I better sign off - too much already. Thanks again.

+ Reply